Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 21, 2011, 5:51 PM EDT for Forsyth County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2011, 5:51 PM EDT (21:51 UTC)
- Expired
- Jul 21, 2011, 6:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 111 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 656 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
754
WWUS82 KFFC 212151
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
551 PM EDT THU JUL 21 2011
GAZ022-212215-
551 PM EDT THU JUL 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN FORSYTH
COUNTY UNTIL 615 PM EDT...
AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COAL MOUNTAIN...MOVING NORTHEAST AT 5 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS FORSYTH COUNTY...INCLUDING AREAS AROUND
CUMMING...DREW...DUCKTOWN...MATT...COAL MOUNTAIN...OSCARVILLE AND
CHESTATEE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3430 8393 3428 8393 3427 8395 3424 8395
3423 8397 3422 8396 3419 8399 3419 8405
3412 8410 3423 8425 3434 8416 3433 8396
TIME...MOT...LOC 2151Z 222DEG 5KT 3424 8410
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 21, 3:37 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 21, 3:37 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 337 PM EDT THU JUL 21 2011 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... LATEST MODEL RUN MAINTAIN SURFACE TROUGH ACROSS NORTH CENTRAL GEORGIA THROUGH THE PERIOD AS A SERIES OF WEAK DISTURBANCES MOVE ACROSS THE OHIO/TENNESSEE VALLEY REGION. WILL CONTINUE PREVIOUS FORECAST TREND WITH ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS ACROSS THE COUNTY WARNING AREA THROUGH THE PERIOD...WITH HIGHEST POPS NORTH (ESPECIALLY) EXTREME NORTH WHERE MODELS SHOW BEST MOISTURE AND UPPER SUPPORT. HOT TEMPERATURES ALSO CONTINUING. WITH AFTERNOON READINGS WELL INTO THE 90S AND HIGH HUMIDITY...MAY SEE HEAT INDICES APPROACH ADVISORY CRITERIA DURING THE AFTERNOON (ESPECIALLY OVER EAST CENTRAL GEORGIA). HOWEVER...WITH OVERNIGHT LOWS FALLING SHORT OF CRITERIA WILL HOLD OFF ON HEAT ADVISORY. LATER SHIFTS WILL DEFINITELY NEED TO RE-EVALUATE. .LONG TERM /SUNDAY THROUGH THURSDAY/... NO CHANGES MADE TO THE EXTENDED WITH PROGS HINTING AT THE SURFACE TROUGH MEANDERING ACROSS THE REGION THROUGH THE PERIOD. LATEST GFS RUN NOW BACKING OFF ON FRONT PUSHING INTO OUR REGION BY MID WEEK. BOTH GFS AND ECMWF KEEP THE BOUNDARY JUST NORTH OF THE STATE AND CURRENT FORECAST WITH CHANCE POPS STILL LOOK IN LINE. TEMPERATURES WELL INTO THE 90S LOOK TO CONTINUE WITH LOWS IN THE LOWER AND MIDDLE 70S. && .AVIATION... 18Z UPDATE... CIGS STRADDLING THE VFR/MVFR LINE AT ATL...BUT VFR EXPECTED MOST OF THE PERIOD EXCEPT DURING CONVECTION OR DUE TO MORNING FOG/HAZE WHICH COULD BRING SOME SITES TO AT BEST MVFR. WINDS EXPECTED TO STAY WESTERLY WITH SPEEDS BELOW 10KTS...ALTHOUGH CONVECTION COULD PRODUCE HIGHER VARIABLE GUSTS. CONVECTION AT ATL MAY BE HINDERED TODAY BY THE CLOUDS CURRENTLY IN THE AREA DUE TO LACK OF OPPORTUNITY FOR HEATING THIS AFTERNOON...WILL HAVE TO MONITOR FOR DEVELOPMENT OF CONVECTION IN AREA. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON CONVECTION. HIGH CONFIDENCE ON ALL OTHER ELEMENTS. PREFERRED NAM OVER GFS. 10 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 98 72 98 / 20 20 20 20 ATLANTA 75 94 75 94 / 30 20 20 20 BLAIRSVILLE 71 90 70 90 / 30 30 30 30 CARTERSVILLE 72 94 71 96 / 30 30 30 30 COLUMBUS 74 95 74 94 / 20 20 20 20 GAINESVILLE 74 95 74 95 / 30 30 30 20 MACON 74 97 74 97 / 20 20 20 20 ROME 73 95 72 95 / 30 30 30 30 PEACHTREE CITY 71 94 71 94 / 20 20 20 20 VIDALIA 76 97 77 97 / 20 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 49
Hazardous weather outlook, Jul 21, 5:00 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 PM EDT THU JUL 21 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 PM EDT THU JUL 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS OVER NORTH GEORGIA. ISOLATED THUNDERSTORMS POSSIBLE OVER CENTRAL GEORGIA. ALSO...HEAT INDEX VALUES OF 100 TO 105 ACROSS MUCH OF NORTH AND CENTRAL GEORGIA THROUGH EARLY EVENING. .SYNOPSIS... WEAK HIGH PRESSURE ALOFT CENTERED OVER THE TENNESSEE VALLEY WILL PRODUCE A LIGHT NORTHEAST FLOW OVER GEORGIA. A WEAK UPPER LEVEL DISTURBANCE OVER THE NORTH CAROLINA AND NORTHEAST GEORGIA MOUNTAINS WILL COMBINE WITH THE MAXIMUM INSTABILITY FOR THE LATE AFTERNOON TO DEVELOP SLOW MOVING THUNDERSTORMS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN...THROUGH THIS EVENING. THE AREA MOST LIKELY TO SEE THUNDERSTORMS WILL BE NORTH OF A LINE FROM ATLANTA TO ATHENS. .OTHER HAZARDS... HEAT INDEX VALUES WILL REMAIN FROM 100 TO 105 DEGREES OVER MUCH OF THE AREA THROUGH THIS EVENING. .DISCUSSION... THE ATMOSPHERE WILL REMAIN UNSTABLE THROUGH TONIGHT. OUTFLOW BOUNDARIES FROM THIS AFTERNOONS THUNDERSTORMS WILL COMBINE WITH THE UNSTABLE AIRMASS TO CAUSE THUNDERSTORM DEVELOPMENT. CAPES WILL REMAIN IN THE 2000 TO 3000 RANGE WITH LIFTED INDICES FROM MINUS 4 TO MINUS 6. THIS COULD PRODUCE A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN. SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 21, 2:09 PM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
209 PM EDT THU JUL 21 2011
GAZ006-007-014-015-211845-
209 PM EDT THU JUL 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN LUMPKIN...DAWSON...
FANNIN AND GILMER COUNTIES UNTIL 245 PM EDT...
AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MARION...MOVING SOUTHWEST AT 5 MPH.
RAINFALL AMOUNTS OF 1 TO 2 INCHES HAVE FALLEN SINCE 1 PM...MAINLY IN
THE HIGHER ELEVATIONS. ADDITIONAL RAINFALL OF 1 TO 2 INCHES CAN BE
EXPECTED AS THIS STORM MOVES VERY SLOWLY. RUNOFF FROM THESE STORMS
WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS... STREETS AND
UNDERPASSES ACROSS UNION...LUMPKIN...DAWSON...FANNIN AND GILMER
COUNTIES...INCLUDING AREAS AROUND HAWK MOUNTAIN SHELTER...
PISGAH...BLACK GAP SHELTER...STOVER CREEK SHELTER...SPRINGER
MOUNTAIN SHELTER...DIAL...MARION...FAUSETT LAKE...AMICALOLA FALLS
STATE PARK...LEN FOOTE HIKE INN...CARTECAY AND ROY. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS
ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3471 8412 3466 8415 3465 8415 3467 8413
3465 8411 3447 8423 3453 8435 3457 8435
3457 8437 3455 8438 3459 8446 3480 8427
TIME...MOT...LOC 1809Z 033DEG 2KT 3464 8426Special weather statement, Jul 21, 3:05 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT THU JUL 21 2011
GAZ005-211945-
305 PM EDT THU JUL 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN MURRAY COUNTY UNTIL 345 PM EDT...
AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CRANDALL...MOVING SOUTHWEST AT 5 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MURRAY COUNTY...INCLUDING AREAS AROUND
CONASAUGA LAKE...CISCO...GREGORY...CRANDALL...CHATSWORTH...ETON AND
SUMAC. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
IN ADDITION...RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES HAVE FALLEN
SINCE 2 PM ACROSS THE AREA. ADDITIONAL RAINFALL OF 1 TO 2 INCHES CAN
BE EXPECTED. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3493 8462 3486 8462 3483 8459 3470 8481
3479 8486 3480 8484 3481 8486 3483 8485
3484 8485 3487 8482 3493 8484 3500 8466
TIME...MOT...LOC 1904Z 062DEG 5KT 3488 8471Special weather statement, Jul 21, 5:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
551 PM EDT THU JUL 21 2011
GAZ022-212215-
551 PM EDT THU JUL 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN FORSYTH
COUNTY UNTIL 615 PM EDT...
AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COAL MOUNTAIN...MOVING NORTHEAST AT 5 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS FORSYTH COUNTY...INCLUDING AREAS AROUND
CUMMING...DREW...DUCKTOWN...MATT...COAL MOUNTAIN...OSCARVILLE AND
CHESTATEE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3430 8393 3428 8393 3427 8395 3424 8395
3423 8397 3422 8396 3419 8399 3419 8405
3412 8410 3423 8425 3434 8416 3433 8396
TIME...MOT...LOC 2151Z 222DEG 5KT 3424 8410The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:03 PM EDT | Special Weather Statement | FFC | Lumpkin | 27 min |
| Jul 21, 2:09 PM EDT | Special Weather Statement | FFC | Gilmer | 36 min |
| Jul 21, 3:05 PM EDT | Special Weather Statement | FFC | Murray | 40 min |
| Jul 21, 5:57 PM EDT | Special Weather Statement | FFC | Floyd | 33 min |
| Jul 21, 6:29 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 31 min |
| Jul 21, 7:09 PM EDT | Special Weather Statement | FFC | Cherokee | 36 min |
| Jul 21, 7:10 PM EDT | Special Weather Statement | FFC | Banks | 35 min |
| Jul 21, 7:42 PM EDT | Special Weather Statement | FFC | Hall | 33 min |
| Jul 21, 7:43 PM EDT | Special Weather Statement | FFC | Cherokee | 32 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.